MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550275-18
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded and will not return.Investigation is not complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the this was a percutaneous coronary intervention treating the left anterior descending (lad), heavily calcified lesion.Following pre-dilatation per ifu, a 2.75x18mm xience sierra stent delivery system (sds) advanced without any unusual resistance to the lesion site.During stent deployment, the xience sierra delivery balloon burst at 10 atmospheres.The delivery system was removed without issue and as additional treatment, a dilatation catheter advanced, dilating the stent.The stent was fully apposed at the intended lesion site.There was no adverse patient sequela and there was no clinically significant delay reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no similar incidents.The investigation determined that the reported balloon rupture was likely related to circumstances of the procedure.It is likely that the balloon interacted with the patient anatomy described as heavily calcified upon inflation attempt, such that it became damaged and ruptured as a result.A cause for the reported patient effect of additional treatment is subsequent to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9832161
Report Number2024168-2020-02425
Device Sequence Number727670
Product Code NIQ
UDI-Device Identifier08717648227189
UDI-Public08717648227189
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2020
Device Model Number1550275-18
Device Catalogue Number1550275-18
Device Lot Number9031541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR